Search
  • Fabio Castiglione

What happens if I Take too much Viagra?

What happens if you take too much of an oral erectile dysfunction (ED) medication? we talk about it with Dr. Fabio Castiglione Andrologist.



What happens if I take too much Viagra


Dr. Fabio Castiglione Urologist London and Director HolisticAndrology Clinic and Diga33. The center uses a therapeutic approach based on the most recent clinical studies, on the guidelines of the international scientific societies of sexual medicine of which Dr. Castiglione, andrologist London, is a member of the commission.

Oral medications provide a convenient way for men to manage their erectile dysfunction (ED). These drugs are called phosphodiesterase type 5 (PDE5) inhibitors. Some of the most commonly prescribed ED drugs are the following:

  • Sildenafil (Viagra)

  • Vardenafil (Levitra, Staxyn)

  • Tadalafil (Cialis)

  • Avanafil (Stendra)

These drugs work by relaxing smooth muscle tissue in the penis, allowing more blood to flow in when a man is sexually stimulated. This blood is essential for a firm erection.

While PDE5 inhibitors are effective for lots of men with ED, some men wonder whether they’ll see better results if they take more medicine than their doctor prescribed. But doing this can be dangerous.

Therefore, it is important to use these medications exactly as the doctor prescribes and carefully read the accompanying patient information packet. The doctor should also know what other medications or supplements a man is currently taking.

One of the risks of oral ED drug overdose is priapism, an erection that lasts for several hours. Priapism can happen if too much blood flows into the penis, causing it to swell. Some men with priapism experience discomfort or pain. But they should not take the situation lightly.

Men who have an erection that lasts a long time are urged to seek emergency medical care. When blood is in the penis for too long, it’s difficult for oxygen to reach the area. This situation can lead to tissue damage, permanent erectile dysfunction, or disfiguration of the penis.

Treatment for priapism may include draining the excess blood from the penis, medication, or surgery.

Another risk associated with oral ED medications is a drop in blood pressure. Men might start to feel weak, dizzy, and nauseated. They might start breathing more quickly, experience blurry vision, and have difficulty concentrating.

In severe cases, low blood pressure can substantially reduce the amount of oxygen that reaches important parts of the body, like the heart and brain. Eventually, these organs can become damaged.

Men who believe they have taken too much of any drug are advised to see a doctor as soon as possible and/or call their local poison control center. They should also seek immediate medical attention if they have any of these symptoms after taking an ED drug:

  • Rash

  • Hives

  • Swelling of lips, tongue, or throat

  • Problems breathing or swallowing

  • Vision problems

  • Hearing problems

Men who feel their ED medication is not working as well as they hoped should also talk to their doctor. The dose might need to be adjusted, but this should only be done under a doctor’s care. Men should also remember that these drugs are prescription medications and are not appropriate for every man. For example, men who take drugs containing nitrates should never take ED drugs.


HolisticAndrology, urology clinic in London, has always been at the forefront to improve the quality of life for all people suffering from Impotence. If you are interested and want more information, do not hesitate to contact us.




Contact HolisticAndrology, andrology clinic in London (tel. +44 (0) 7830398165 to book an andrological consultation with dr. Fabio Castiglione, Urologist London.

21 views0 comments

Recent Posts

See All